Alert archive / Michigan / Beach Hazards Statements in 2023
Beach Hazards Statement 3, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Jul 21, 2023, 3:51 AM EDT for Huron County, Michigan. It took effect at Jul 21, 2023, 4:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2023, 3:51 AM EDT (07:51 UTC)
- In effect from
- Jul 21, 2023, 4:00 AM EDT
- Expired
- Jul 21, 2023, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Detroit, MI
County Huron County, MI
The radar
The Detroit radar (KDTX), 144 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 7.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
471 WHUS43 KDTX 210751 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 351 AM EDT Fri Jul 21 2023 MIZ049-220000- /O.NEW.KDTX.BH.S.0003.230721T0800Z-230722T0000Z/ Huron- 351 AM EDT Fri Jul 21 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...High swim risk from high wave action and strong currents. Dangerous swimming conditions expected. * WHERE...Huron County. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
1 follow-up statement
130 WHUS43 KDTX 210752 CCA CFWDTX Coastal Hazard Message...CORRECTED National Weather Service Detroit/Pontiac MI 352 AM EDT Fri Jul 21 2023 MIZ049-220000- /O.COR.KDTX.BH.S.0003.230721T0800Z-230722T0000Z/ Huron- 352 AM EDT Fri Jul 21 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...High swim risk from high wave action and strong currents. Dangerous swimming conditions expected. * WHERE...Huron County. * WHEN...Through 8 PM this evening. * IMPACTS...Strong currents can pull swimmers into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 20, 11:53 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 20, 11:53 PM EDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1153 PM EDT Thu Jul 20 2023
.AVIATION...
The primary surface low and cold front are exiting into Ohio and
Ontario leading up to midnight. Their departure pulls cooler air
into Lower Mi in the trailing NW low level wind. This allows MVFR
clouds to expand southward from northern Lower Mi into the MBS area
shortly after midnight, the DTW area before sunrise, and then
ceiling holds across the area through the morning. The cloud pattern
follows a standard trend of improvement as daytime heating builds
the boundary layer. This results in scattered to broken VFR cumulus
with northerly wind possibly touching 20 knots in a few gusts during
the afternoon into Friday evening.
.DTW THRESHOLD PROBABILITIES...
* Moderate for ceiling 5,000 feet or less late tonight and
in the morning.
&&
.PREV DISCUSSION...
Issued at 309 PM EDT Thu Jul 20 2023
DISCUSSION...
Ongoing convection will continue to congeal into a solid line of
thunderstorms as cold front progresses through the area late this
afternoon with activity sweeping east and southeast of the region
during the early evening. The combination of deep layer shear
associated with strengthening wind field associated with the
shortwave driving this cold front and a decent amount of instability
as strong daytime heating has led to MLCAPES of 2000-2500 J/kg will
support severe thunderstorm potential. The main hazards will remain
damaging wind gusts and large hail with an isolated tornado possible
where storm/mesoscale and/or lake boundary interactions lead to
enhanced low level shear maxima.
Shower/thunderstorm chances will linger into the evening over the
Thumb as the vorticity max of the shortwave clips that sector as it
crosses northern lower MI and Lake Huron. Severe weather potential
with this later activity will be minimal.
Northwest upper flow sets up in the wake of this shortwave with this
pattern persisting into the weekend and to a degree into early next
week as upper troughing remains positioned over eastern Canada and
northeast CONUS and upper ridging holds sway over the western CONUS.
This will promote a continued period mild mid summer weather with
high temperatures in the upper 70s to lower 80s. This pattern is
also rather dry with just an increase in shower/thunderstorm chances
again by Sunday as a shortwave disturbance sweeps through the area.
The upper level ridge to the west begins to propagate eastward into
the plains early to mid next week with heights also building into
the Great Lakes as eastern CONUS upper trough dampens during this
process. This will lead to a distinct warmup into the end of the
forecast with highs climbing well through the 80s to around 90.
Isolated to scattered convective chances will become the rule next
week as a more hot/humid airmass works into the vicinity and the
Great Lakes remain far enough away from the central/western CONUS
ridge to allow for some shortwave penetration into the area around
the northern to northeastern fringe of the ridge.
MARINE...
The main concern at present time is the ongoing passage of a squall
line which is currently in place across portions of southern Lake
Huron and locations inland. This line is expected to hold together
and will move over Lake St. Clair and western Lake Erie between 5 to
7 PM EDT. The strongest portion of this line will be capable of
producing wind gusts to or in excess of 50 knots along with hail
ranging between 1 to 2 inches. A spin up waterspout within the line
cannot be ruled out either. Special Marine Warnings will likely
continue to be issued as the line progresses southeastward.
The severe weather threat will wane after 7PM once the cold front
clears the region. Wind direction will hold from the northwest in
the wake of the cold front while concurrently wind speeds increase
to around 20 knots across portions of Lake Huron. This will result
in wave heights that breach Small Craft criteria for the Outer
Saginaw Bay and Lake Huron shoreline, where Small Craft Advisories
are in effect. The pressure gradient will ease late Friday into
Saturday and will result in decreasing wind trends through the
weekend.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Small Craft Advisory from 4 AM to 10 PM EDT Friday for LHZ421-441.
Small Craft Advisory from 8 AM to 10 PM EDT Friday for LHZ442-443.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&
AVIATION.....BT
DISCUSSION...DG
MARINE.......AM
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Jul 20, 6:03 PM EDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 603 PM EDT Thu Jul 20 2023 MIZ047>049-053>055-060>063-068>070-075-076-082-083-210900- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 603 PM EDT Thu Jul 20 2023 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-210900- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 603 PM EDT Thu Jul 20 2023 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DG
Nearby
Beach Hazards Statements in Michigan, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.